MAUDE Adverse Event Report: GN HEARING A/S GN HEARING; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN HEARING; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 20863700
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).A dhr review have been completed.No deviation or changes were found during manufacturing of the device.This is an initial report.Manufacturer's investigation is ongoing and a final report will be submitted upon completion.
 
Event or Problem Description
On an unknown date in july (best estimate), patient tried to charge her hearing aids over the weekend, but it wasn't charging at all.She came into clinic on tuesday 4th of july so we can have a look.The tip of the cord was bent, so gave client a new cord.Client's son has come in on 7th of july reporting that he noticed that the charger was overheating on the bottom and that he could smell a burning smell, so he instantly took charger off of power.No report of harm to patient or property.Original equipment was used.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(6).A dhr review have been completed.No deviation or changes were found during manufacturing of the device.This is an initial report.Manufacturer's investigation is ongoing and a final report will be submitted upon completion.(b)(6) 2023 technical investigation concluded: a dhr review have been completed.No deviation or changes were found during manufacturing of the device.Returned device investigation concluded: an apollo 5.1 c-1 charger has been returned due to it overheating.Investigation shows that there are no signs present of any overheating.Neither the plastic cover has been deformed/discoloured and the pcb has received any damage except the missing micro-usb b connector.Both the metal housing and receptacle had broken off, leaving only the solder pads on the pcb.Most of the components of the charger shows signs of wear and tear, but nothing that would easily allow this type of damage to occur on the charger.Clinical assessment concluded: it was reported that the charger overheated.The user had tried to charge her hearing aids over the weekend, but they were not charging.When she came into the clinic, the tip of the cord was bent, so she was given a new cord.3 days later, her son noticed that the charger was overheating on the bottom, and he could smell it.It was quickly taken off the power.There was no harm done to the user, and no mention of property damage.Original accessories were used.Clinical evaluation the chargers have been tested according to applicable safety standards.These risks are reduced as far as possible and the probability of occurrence of these events is considered very low.In case of moisture, sweat or dirt in the connector, there can be high temperatures inside the connector due to power dissipation when connected to the charger plug.There can be melting of the plastic around the connector and is visible to the naked eye.It is highly unlikely that the user would touch in case there appears to be melting or high temperatures.In the unlikely event of the user touching this overheated device, it can lead to superficial or minor injury that would in most cases require no medical intervention.There are no new clinical aspects (e.G., unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation 0378080 clin eval plan&rpt,wl acc and risk/benefit conclusion herein are sufficient.Risk assessment concluded: the residual risk after the risk control measure(s) is acceptable.No new hazardous situations revealed and no need to update the risk register.Based on this information, gnh have determined this case to be a non-reportable case.Device investigation has not confirmed areas of overheating.The case is considered not reportable as the event / incident did not lead to, or might led to, death or a serious injury.
 
Event or Problem Description
On an unknown date in july (best estimate), patient tried to charge her hearing aids over the weekend, but it wasn't charging at all.She came into clinic on (b)(6) so we can have a look.The tip of the cord was bent, so gave client a new cord.Client's son has come in on 7th of july reporting that he noticed that the charger was overheating on the bottom and that he could smell a burning smell, so he instantly took charger off of power.No report of harm to patient or property.Original equipment was used.

Brand Name
GN HEARING
Common Device Name
HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
akanksha roy
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key17457442
Report Number3005650109-2023-00117
Device Sequence Number19478981
Product Code OSM
UDI-Device Identifier05708296147137
UDI-Public05708296147137
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number20863700
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2023
Supplement Date Received by Manufacturer07/07/2023
Initial Report FDA Received Date08/04/2023
Supplement Report FDA Received Date09/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexFemale